Surgery causing a flare

Surgery causing a flare

Hi all! Just needed to whine a bit. :-) I had to have an unexpected surgery on 12/9/15. Surgery went well. Fast forward 3 weeks and I went into the worst flare I've had since my initial onset flare before diagnosis 1.5 years ago. I was in agony, so I went to my rheumy yesterday and he gave me a steroid shot as well as a 2 weeks course of steroids by mouth. My first question is: How long does it take for the shot to kick in? and second: Have any of you ever had a surgery throw you into a flare? I've had joints hurt in this flare that have never hurt before, like my hips and thumbs, on top of all the usual suspects hurting x10. Hopefully the steroids will kick in soon. :-)

PS: This is a picture of our two babies with my husband. They all make me smile, and I can use that today! :-)

2 Replies

oldestnewest
  • Surgery does often put you into a flare because your connective tissue has been interfered with and this will happen. How long it lasts i can't tell you that as it depends on each person. xxxxxx

  • I was very lucky that my two weeks off all meds didn't cause a major flare and I got away without having to have steroids. I very much hope that the steroids will kick in quickly and your flare subsides. Looking back, they took a couple of days to really give me relieve. (That was five years ago). All the very best and please let us know how you're getting on. Hugs.

You may also like...